I suffer from MDD And panic attacks. A couple of months ago I stopped Remeron because of a substantial weight gain (30 lbs in 10 mos) and unbearable dry mouth. Dr put me on Latuda which resulted in severe vomiting so we switched to Paxil because of its low suicidal ideation in adults. With the first dose I noticed a difference. However after the second dose I did nothing but sleep (and had no appetite whatsoever). After the 5th day I stopped using the Paxil. After a week I thought I would give it another try. Same thing happened, I did nothing but sleep so I stopped again. Is excessive sleepiness a relatively common side affect and if so, how long does it usually last?
Hi unfortunately you will suffer side effects until the medication gets in to your system and you are used to it. The 'induction period' takes about 4 weeks, give or take. It is common to feel worse before you feel better when starting with SSRI's. It's tough, but if you can bare with it i'm sure you will be glad you did. These medications can be life changing. It was certainly this way with me.
All SSRI's keep me awake. It all depends on the individual. After doing the SSRI dance for over 10 years I just decided to give up. I'm on a low dose Nortriptyline, which is an older version of an SSRI. It's in the family of tricyclic antidepressant (TCA's). The ONLY reason I take it is because it helps me fall asleep, and has a pleasant side effect of pain reduction. I personally think that SSRI's are over prescribed and are nothing more than a sugar pill with side effects. ONLY my opinion. I hope it works out for you, but yes you are suppose to be on it for at least 3 weeks before you can make a decision. Good luck!!
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2014 • 2 answers
Posted 24 Nov 2016 • 2 answers
Posted 13 Jan 2017 • 3 answers
Posted 22 Jan 2017 • 3 answers
Posted 30 Mar 2017 • 2 answers